Can dosage be cut back, is there another drug that can be used in place of, does anyone have or had this issue?
Alopecia or hair loss is a side effect of the depakote. I don't know what you can do about it. I can recommend some other medications that help with bipolar mood swings. I take Abilify which is an antipsychotic that helps with the manic phase of bipolar just like Depakote. The top 20 most popular meds for bipolar can be seen at: https://www.drugs.com/condition/bipolar-disorder.html
Hope this helps some,
Yes, that happened to me while on Depakote also. I was able to lower my dose substantially more than my doctor thought I would, but he was willing to let me try as long as I remained stable, and I did. I also took a really good multivitamin and an extra large dose of selenium and I really believe it made a difference. Be sure to go to a health food store that does not radiate their products in order to have longer shelf life, as this can cause the potency of the supplements to be less. I hope I've been some help to you. I know I sure did hate losing my hair like that! Take care - EJ
Good morning, alipoo,
I've taken Depakote for migraine headache & had the same side effect. For Bi-polar, I take Geodon & it works really well, though not without side effects. When I took Depakote, I awoke in the mornings with hair on my pillow & lost a lot in the shower. If lowering the dose isn't an option for you, maybe try Geodon. Good Luck!
- Depakote Information for Consumers
- Depakote Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depakote (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 May 2013 • 3 answers
Posted 2 Nov 2013 • 4 answers
Posted 8 Jan 2016 • 3 answers
Posted 15 Apr 2016 • 2 answers
Depakote - Has anyone had severe side effects such as, hair falling out, eyes, headaches, all in all
Posted 8 Jan 2017 • 2 answers